MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX05RWA
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E3: occupation: perfusionist the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.No anomaly was found in the manufacturing record and the shipping inspection record.No other similar report was found in the past complaint file.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that there was a small crack in the blood inlet port of the oxygenator.The event occurred during prime.The event did not result in delays with the surgical procedure.The product was changed out, and the procedure was completed successfully.No blood loss was reported.The event did not cause or contribute to an injury.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.Visual inspection of the actual device: a circumferential crack was found in the blood inflow port of the oxygenator.Leak test of the actual device: after the actual device was incorporated into a tube-based circuit, a colored saline solution was flowed through it with a drop, and leakage from the crack was observed.Therefore, it was considered that the crack penetrated to the lumen of the port.Magnifying inspection of the blood inlet port of the actual device: a crush was found at the distal end of the blood inlet port.The crack was found along the rib of the blood inlet port.Simulation test: as a result of applying a sudden external load to the factory-retained blood inlet port, deformation and crack of the blood inlet port were observed.After connecting a tube to the factory-retained blood inlet port, as a result of applying a tensile load to the tube, deformation of the blood inlet port was observed, but no cracks were observed.Similarly, after attaching an adapter to the blood inlet port, as a result of applying an external load to the adapter, deformation of the port was found, but no cracks similar to the actual device were observed.No anomaly was found in the manufacturing history record and the shipping inspection record of the actual device.No other similar report of the involved product code/lot number was found.From the investigation results, it was considered that the crack was caused by some impact load exceeding the limit strength.In ashitaka factory, 100% leak test and 100% visual inspection when installing caps on the ports are performed.Therefore, it is considered that this event occurred between the distribution process and the time of use, but it was not possible to determine exactly when the impact load was applied from the current state of the actual device.The instructions for use (ifu) (capiox fx05) indicates as follows: "if the product is dropped during set-up, do not use it.Replace with another device." "do not use an oxygenator and reservoir that leaks.Replace it with another capiox fx25 oxygenator and reservoir.".

Brand Name
CAPIOX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA  418-0015
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA   418-0015
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key22839561
Report Number9681834-2025-00153
Device Sequence Number18536897
Product Code DTZ
UDI-Device Identifier04987350739087
UDI-Public(01)04987350739087(17)270831(10)240902
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K071572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX05RWA
Device Catalogue NumberCX*FX05RWA
Device Lot Number240902
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2025
Supplement Date Received by Manufacturer08/19/2025
Initial Report FDA Received Date08/19/2025
Supplement Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown